Weekender Festival organisers say illegal substances will not be allowed on site. Warnings have been issued recently after a 29-year-old man died following a suspected severe reaction to MDMA.
Thousands of festival-goers are expected to descend onto the Trinity Showground this weekend to enjoy performances from the likes of Lewis Capaldi and Bastille.
But there are fears that strong types of ecstasy such as SKYPE and Ninja Turtles, that are known to be present in the island, could make an appearance at the festival.
"We are really excited to be putting on this year's Weekender and we want everybody to have a good time. As such we have a strict policy that no illegal substances may be taken into the site and security staff are entitled to search all ticket holders and their belongings at any time." - Weekender Festival spokesperson.
One person was arrested at last year's Weekender for possession of a controlled substance.
29-year-old Ashleigh Thomas Green died in intensive care at Jersey Hospital last week after what's thought to be a reaction to MDMA. There have also been deaths in the UK last weekend which have been linked to drug use.
"When you take ecstasy or any other illicit drug you are playing Russian roulette with your life. You have no way of being sure what is in a tablet or how strong it is. Ecstasy, and other similar psychoactive drugs, can affect the body's temperature control.
Dancing in a hot atmosphere also increases the risk of overheating which can be deadly." - Dr. Susan Turnbull, Jersey's Medical Officer for Health.
The Alcohol & Drugs Service has given out advice if you do decide to take a psychoactive drug.
- Take a quarter of a tablet and wait two to three hours to assess the effects prior to any re-dosing. If using MDMA powder, crush into as fine a powder as possible, lick the tip of your index finger and dab it into the powder – this will be approximately 100mg – stir the powder into water and drink (this is safer than snorting and allows you to gauge the strength and effects)
- Dancing for long periods in a hot atmosphere such as a nightclub, especially coupled with summer heat, increases your chances of overheating and dehydration. Take regular breaks from the dance floor to cool down and watch out for your friends – they might not realise they’re in danger of overheating or getting dehydrated
- Drinking too much can be dangerous and drinking too quickly is liable to affect your body’s salt balance, which can be as hazardous as not drinking enough water. Sip no more than a pint of water or a non-alcoholic drink every hour
- Avoid using alone and look out for your friends
- Avoid mixing ecstasy with other drugs (prescribed or not), including alcohol, which can increase dehydration, and caffeine which increases body temperature and MDMA’s neurotoxic effects
- Seek immediate medical advice if you or your friends begin to feel unwell
- Anyone who has a heart condition, blood pressure problems, epilepsy or asthma is liable to have a dangerous reaction to ecstasy.
- If someone is over-heating take them outside/somewhere to cool down, remove extra clothing if necessary. If someone collapses put them in the recovery position and call an ambulance immediately
Anyone with concerns can call the Alcohol & Drugs Service on 445000 for confidential help or advice.